MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MERIT CUSTOM KITS; ANGIOGRAPHY/ANGIOPLASTY KIT

MERIT MEDICAL SYSTEMS, INC. MERIT CUSTOM KITS; ANGIOGRAPHY/ANGIOPLASTY KIT
Catalog Number K12T-11982
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that post radio frequency [rf] ablation procedure, the physician noticed the access dilator had detached within the patient's great saphenous vein.The physician noticed the access sheath dilator had detached at the hub and was inadvertently pushed further into the patient's gsv by the physician during the ablation processes.The rf ablation procedure was successfully completed when the physician first noticed the missing dilator, so the foreign body did not prevent the successful rf ablation treatment for this patient.A follow-up ultrasound study verified that the foreign body was still within the patient's venous system and that the more proximal part of the vein had been decimated by the rf ablation procedure so there was no risk of further migration.The patient is currently asymptomatic and the physician is not interested in surgical retrieval of the foreign body.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be reopened.

Brand Name
MERIT CUSTOM KITS
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key19221371
Report Number1125782-2024-00001
Device Sequence Number15193824
Product Code OEQ
UDI-Device Identifier00884450581322
UDI-Public00884450581322
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberK12T-11982
Device Lot NumberT2823698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/18/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown